Hi. It’s Jenny at AnxietyBoss.com. Our question today is from Frank in South Bend, Indiana. Can Prozac cause nausea?
Yes. One of the most common side effects of Prozac is nausea; however, this typically goes away within one to two weeks after beginning the medication. In the meantime, you may find it helpful to take the Prozac with a meal so that you’re less likely to feel nauseated.
Ginger is also helpful in decreasing the feeling of nausea. Although the increased serotonin level that your body is experiencing because of the Prozac not only affects your mind but also your body, including your stomach.
Increased serotonin levels due to the usage of SSRIs and SNRIs often result in this type of side effect. If your nausea continues for more than a few weeks, then you may want to speak to your doctor to explore other medications or options that will reduce your nausea while you’re taking Prozac.